Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Northern Indiana

October 18, 20124 counties in Ohio

NWS Northern Indiana issued this special weather statement at Oct 18, 2012, 4:30 PM EDT for 4 counties in Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2012, 4:30 PM EDT (20:30 UTC)
Expired
Oct 18, 2012, 5:30 PM EDT
In force
60 min
Issued by
NWS Northern Indiana

Counties Allen County, OH, Fulton County, OH, Henry County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WWUS83 KIWX 182030
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT THU OCT 18 2012

OHZ002-004-005-015-016-024-025-182130-
ALLEN OH-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN
WERT OH-
430 PM EDT THU OCT 18 2012

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM 11 MILES NORTH
OF WAUSEON TO 22 MILES SOUTHWEST OF SPENCERVILLE...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH... AND BRIEF HEAVY 
DOWNPOURS ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...
  WAUSEON...
  DELPHOS...
  NAPOLEON...
  FORT SHAWNEE...
  LIMA...
  SWANTON...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE SHOWERS HAVE PASSED.

LAT...LON 4064 8388 4065 8421 4069 8422 4068 8444
      4073 8445 4073 8452 4172 8418 4172 8394
      4170 8387
TIME...MOT...LOC 2030Z 216DEG 39KT 4173 8411 4045 8454

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 18, 3:33 PM EDT, 57 minutes earlier.

Area forecast discussion, Oct 18, 3:33 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT THU OCT 18 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

DRY SLOT HAD WORKED THROUGH ENTIRE CWA THIS AFTERNOON IN WAKE OF
DEPARTING SHORT WAVE AND COLD FRONT. THIS ALLOWED FOR A NICE BUT
BRIEF WARMUP WHICH WE SUSPECTED MIGHT OCCUR. SATELLITE SHOWING
CLOUDS AHEAD OF SECONDARY COLD FRONT AND ASSOCIATED WITH UPPER LOW
MOVING ACROSS WESTERN AREAS AND THESE SHOULD CONTINUE TO SPREAD
ACROSS THE ENTIRE AREA LATE AFTERNOON INTO THIS EVENING.

SEVERAL SHORT WAVES AND PV ANOMALIES EXPECTED TO ROTATE AROUND UPPER
LOW THROUGH THE SHORT TERM AS IT SLOWLY SAGS SOUTH AND EAST. FIRST
WAVE ALREADY RESPONSIBLE FOR PCPN ACROSS THE MIDWEST THIS AFTERNOON
AND THIS SHOULD MOVE INTO WESTERN CWA TONIGHT. EASTWARD EXTENT IN
QUESTION WITH LATEST MODEL TIMING SO WILL CONTINUE LIKELY POPS WEST
AFTER 06Z BUT LOW CHANCE FAR EAST THROUGH 12Z. COMBINATION OF THIS
WAVE AND SECOND WAVE ON FRIDAY COUPLED WITH ABUNDANT LOW LEVEL
MOISTURE AND STEEPENING LAPSE RATES WARRANT INCREASE IN POPS FRIDAY
TO CATEGORICAL WITH OCCASIONAL SHOWERS EXPECTED. THIRD SHORT WAVE
THEN EXPECTED TO ROTATE THROUGH FRIDAY NIGHT WITH NAM12 MOST
AGGRESSIVE. FLOW IN WAKE OF THIS WAVE WILL TURN NORTHWEST AND WITH
DELTA T VALUES IN MID TEENS WILL LIKELY SEE LAKE ENHANCED SHOWERS
LATE FRIDAY NIGHT.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

COOL/CLOUDY CONDITIONS WILL PERSIST INTO SATURDAY AS CLOSED LOW
SLOWLY EXITS INTO SE ONTARIO AND THE EASTERN GREAT LAKES.
CYCLONIC FLOW, LINGERING SYNOPTIC MOISTURE IN THE MORNING, AND WNW
TRAJECTORIES OFF THE LAKE WITH 850 DELTA T/S IN THE MID TEENS SHOULD
ALLOW FOR A FEW SHOWERS TO CONTINUE MAINLY NORTH OF HWY 30 SATURDAY
MORNING INTO EARLY SATURDAY AFTERNOON. CHANCES FOR MEASURABLE
RAINFALL QUICKLY DIMINISH IN THE NORTH AFTER 18-21Z AS
SUBSIDENCE/DRYING OVERSPREADS THE AREA.

A PATTERN CHANGE IS EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER
TROUGH SETS UP ALONG THE WEST COAST. DOWNSTREAM RIDGING/HEIGHT RISES
AND DEEPENING SOUTHWESTERLY FLOW INTO THE GREAT LAKES AND OH VALLEY
WILL RESULT IN ABOVE NORMAL TEMPS. MODELS ARE STILL ADVERTISING
850MB TEMPS IN THE 12-15C RANGE FOR MUCH OF NEXT WEEK WITH 925MB
TEMPS 16-18C. THIS COULD YIELD AFTN HIGHS IN THE MID 70S TO LOW
80S...~20 DEGREES ABOVE NORMAL FOR MID/LATE OCT. PLAYED IT MORE
CONSERVATIVE FOR NOW GIVEN CLOUD/PCPN CONCERNS NEAR A FRONTAL
BOUNDARY THAT WILL BE DRAPED SOMEWHERE ACROSS THE GREAT
LAKES/MIDWEST.

AS FOR PCPN CHANCES...CLOSED LOW NEAR 25N/120W (JUST WEST OF BAJA
CA) WILL GET A KICK NE AS IT GETS ABSORBED INTO THE APPROACHING WEST
COAST TROUGH....OPENING UP AS A LEAD SHORTWAVE INTO THE CENTRAL
PLAINS LATE SUNDAY NIGHT INTO MONDAY. MODELS THEN SHEAR THIS FEATURE
ENE INTO THE LOCAL AREA BY LATER MONDAY AND TUESDAY. INCREASING
ISENTROPIC LIFT AND MOISTURE ADVECTION WITH THIS LEAD WAVE MAY BRING
SHOWERS AND ISO THUNDER TO THE AREA DURING THIS TIME PERIOD...BEST
CHANCES ACROSS OUR NORTHWESTERN ZONES. RETAINED A DRY FCST INTO
WEDNESDAY AND THURSDAY AS HEIGHTS CONTINUE TO BUILD WITH ANY
SHOWER/STORM ACTIVITY CONFINED TO A LEFTOVER SFC FRONTAL BOUNDARY
THAT WILL LIKELY LIFT NORTH OF THE AREA PER LAST SEVERAL MODEL
CYCLES.

&&

.AVIATION...

VFR THIS AFTERNOON TO START PERIOD WITH DRY SLOT HAVING CLEARED OUT
CLOUDS. NEXT SHORT WAVE APPROACHING FROM WEST AND CLOUDS ASSOCIATED
WITH THIS WAVE WILL MOVE ACROSS TAF SITES THIS AFTERNOON. INITIALLY
VFR BUT SHOULD SEE BASES LOWER THIS EVENING WITH MVFR EVENTUALLY AS
DEEPER MOISTURE AND PCPN MOVE IN. IFR NOT OUT OF QUESTION FRIDAY
MORNING. EXPECT OCCASIONAL LIGHT SHOWERS AT KSBN MID EVENING AND
CLOSER TO 06Z OR SHORTLY AFTER AT KFWA. OCCASIONAL SHOWERS ON FRIDAY
WITH ANOTHER SHORT WAVE AND CLOSED LOW NEARING THE AREA WITH
STEEPENING LAPSE RATES. A FEW STRONGER SHOWERS COULD PRODUCE SOME
GRAUPEL/SMALL HAIL BUT NO MENTION IN TAFS GIVEN LIMITED NATURE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...LASHLEY
Hazardous weather outlook, Oct 18, 3:54 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EDT THU OCT 18 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
354 AM EDT THU OCT 18 2012 /254 AM CDT THU OCT 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 AM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Oct 18, 4:04 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT THU OCT 18 2012

OHZ001-002-004-005-015-016-024-025-182030-
ALLEN OH-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN
WERT OH-WILLIAMS OH-
404 PM EDT THU OCT 18 2012

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF STRYKER TO
33 MILES SOUTH OF OHIO CITY...MOVING NORTHEAST AT 50 MPH. WIND GUSTS
AROUND 50 MPH ARE EXPECTED AS THE LINE OF SHOWERS MOVES NORTHEAST
ACROSS NORTHWEST OHIO LATE THIS AFTERNOON. PEA SIZE HAIL IS ALSO
POSSIBLE AS THE SHOWERS MOVE THROUGH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...
  ARCHBOLD AND DEFIANCE...
  DELPHOS...WAUSEON AND OTTOVILLE...
  EVANSPORT AND GROVER HILL...
  ZONE...ELMIRA AND BURLINGTON...
  ROSELMS AND OAKWOOD...

LAT...LON 4069 8431 4068 8444 4073 8445 4073 8470
      4149 8453 4172 8425 4172 8407
TIME...MOT...LOC 2001Z 222DEG 44KT 4147 8447 4033 8473
Local storm report, Oct 18, 4:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     NON-TSTM WND GST HOAGLAND                40.95N  84.99W
10/18/2012  M51 MPH          ALLEN              IN   EMERGENCY MNGR

&&
Local storm report, Oct 18, 4:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     NON-TSTM WND GST 3 W WETZEL              40.95N  84.50W
10/18/2012  M51 MPH          VAN WERT           OH   EMERGENCY MNGR

&&

CORRECTED LOCATION
Special weather statement, Oct 18, 4:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT THU OCT 18 2012

OHZ002-004-005-015-016-024-025-182130-
ALLEN OH-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN
WERT OH-
430 PM EDT THU OCT 18 2012

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM 11 MILES NORTH
OF WAUSEON TO 22 MILES SOUTHWEST OF SPENCERVILLE...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH... AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...
  WAUSEON...
  DELPHOS...
  NAPOLEON...
  FORT SHAWNEE...
  LIMA...
  SWANTON...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE SHOWERS HAVE PASSED.

LAT...LON 4064 8388 4065 8421 4069 8422 4068 8444
      4073 8445 4073 8452 4172 8418 4172 8394
      4170 8387
TIME...MOT...LOC 2030Z 216DEG 39KT 4173 8411 4045 8454

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:04 PM EDTSpecial Weather StatementIWXDefiance, Fulton, Paulding, Van Wert26 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.